Idaho, 2003

Damaging Wind in Idaho, June 18, 2003

June 18, 2003 · NWS BOI · 1 event in 1 county or zone

Wide spread Thunderstorms developed over southwest Idaho ahead of a cold front moving across Eastern Oregon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Wide spread Thunderstorms developed over southwest Idaho ahead of a cold front moving across Eastern Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 18, 8:35 AM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 18, 8:35 AM MST, 4 hours 55 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
935 AM MDT WED JUN 18 2003

SHOWERS AND THUNDERSTORMS HAVE PERSISTED THIS MORNING IN CENTRAL
OREGON WHERE SURFACE DEWPOINTS HAVE CLIMBED 10 TO 15 DEGREES IN THE
LAST 24 HOURS.  THIS ACTIVITY IS LOCATED EAST OF A THERMAL TROF
WHICH IS CURRENTLY ALIGNED ALONG THE WESTERN IDAHO BORDER.
SOUTHEAST WINDS THROUGH THE SNAKE RIVER PLAIN FLOWING INTO THE
THERMAL TROF HAVE KEPT MINIMUM TEMPS FROM FALLING BELOW THE UPPER
SIXTIES IN MOST SNAKE RIVER VALLEY LOCATIONS.  GIVEN THESE ALREADY
WARM MORNING TEMPERATURES...THE AFTERNOON WILL BE HOT WITH UPPER 90S
TO NEAR 100 IN VALLEY LOCATIONS.  MOST OF THE THE CONVECTIVE
ACTIVITY WILL REMAIN EAST OF THE THERMAL TROUGH IN EASTERN OREGON
THIS AFTERNOON.  HOWEVER...THE TROF WILL MOVE A LITTLE MORE TO THE
EAST THIS EVENING ALLOWING ISOLATED THUNDERSTORMS TO SPREAD INTO
SOUTHWEST IDAHO AND SCATTERED THUNDERSTORMS INTO THE WEST CENTRAL
IDAHO MOUNTAINS BY THIS EVENING. SOME OF THESE THUNDERSTORMS MAY
CONTAIN STRONG DOWNDRAFT WINDS.  THE CONVECTIVE THREAT WILL CONTINUE
IN ALL ZONES ON THURSDAY AS THE TROF WILL BE EAST OF THE FORECAST
AREA.  A COOLING TREND WILL ALSO BEGIN TOMORROW WITH TEMPERATURES 5
TO 10 DEGREES COOLER THAN TODAY.

BREIDENBACH

.BOI...NONE.

=
Hazardous weather outlook, Jun 18, 5:00 AM MST, 8 hours 30 minutes before
IDZ011>016-028>030-ORZ061>064-191200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 57 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elmore

When
June 18, 1:30 PM MST to 1:40 PM MST
Where
Elmore County, Mountain Home Afb
Measured
66 kt (76 mph) measured gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.050, -115.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378327.